Pennsylvania, 2013

Damaging Winds in Pennsylvania, June 13, 2013

June 13, 2013 · NWS CTP · 12 events in 8 counties and zones

A mesoscale convective complex (MCC) with vivid lightning barreled through south-central Pennsylvania from northwest to southeast during the early morning hours. Thunderstorms organized into a bowed segment as they accelerated eastward, producing areas of wind damage across the southern portion the CWA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A mesoscale convective complex (MCC) with vivid lightning barreled through south-central Pennsylvania from northwest to southeast during the early morning hours. Thunderstorms organized into a bowed segment as they accelerated eastward, producing areas of wind damage across the southern portion the CWA. The damaging winds knocked down numerous trees and wires causing several thousands of customers to lose power in various locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 13, 1:37 AM EST, 22 minutes earlier.

Area forecast discussion, Jun 13, 1:37 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 AM EDT THU JUN 13 2013

.SYNOPSIS...
SFC LOW LOCATED ALONG THE INDIANA...MICHIGAN BORDER EARLY THIS
MORNING WILL TRACK EASTWARD ACROSS PENNSYLVANIA AND GRADUALLY
STRENGTHEN THIS AFTERNOON. A COLD FRONT WILL DIVE SOUTHEAST ACROSS
THE STATE TONIGHT...FOLLOWED BY BRISK NORTH TO NORTHWEST WINDS AND
UNSEASONABLY COOL CONDITIONS ON FRIDAY. A LARGE HIGH PRESSURE SYSTEM
WILL BUILD INTO THE REGION FOR SATURDAY.

&&

.NEAR TERM /UNTIL 9 AM THIS MORNING/...
ELEVATED CONVECTION IS SPREADING INTO PORTIONS OF THE CENTRAL AND
WESTERN MTNS ATTM...AND WILL QUICKLY BLOSSOM INTO A WIDESPREAD HEAVY
RAIN EVENT WITH EMBEDDED...FREQUENT LIGHTNING PRODUCING TSRA THROUGH
THE MID MORNING HOURS.

MCS AND ASSOCIATED LEAD SQUALL LINE /NEARING A KCLE TO KCMH LINE
ATTM/ WILL CONTINUE TO RACE EAST AT AROUND 45 KTS...AND REACH OUR
FAR WESTERN ZONES RIGHT AROUND 09Z /WITH THE BRUNT OF THE STRAIGHT
LINE WIND THREAT OCCURRING FROM CLEARFIELD COUNTY...SOUTH THROUGH
SOMERSET CTY BETWEEN 09Z-10Z/.

LATEST MDL DATA CONTINUES TO INDICATE THAT THE ARRIVAL OF LL JET AND
PLUME OF ANOMALOUS PWATS WILL PRODUCE A BAND OF MODERATE TO HVY RAIN
NORTH OF WARM FRONT OVR CENTRAL/NORTHERN PA BEGINNING EARLY
TODAY.

WHAT SEEMS CERTAIN IS THAT THE SYSTEM WILL BE UNSEASONABLY
VIGOROUS. IT HAS ALL THE LOOK AND FEEL OF A WINTER SYSTEM WITH A
STRONG COUPLED UPPER JET AND POTENT LOW LEVEL JET THAT SURGES
SUMMER TIME HEAT AND HUMIDITY NORTHEAST INTO THE FCST AREA.

FLOOD WATCH CONTINUES ACROSS THE ENTIRE FORECAST AREA...AS WE
THINK THE RISK OF AT LEAST LOCALIZED DOWNPOURS CAUSING PROBLEMS
LOOKS REASONABLE. SOME OF THE LATEST GUIDANCE ARGUING AGAINST THE
TYPE OF WIDESPREAD NUMBERS NEEDED FOR FLOODING INCLUDE THE
SREF/GEFS...CONFINING THE HEAVIEST RAINFALL OF NEAR 2 INCHES
ACROSS THE PA/NY BORDER WITH MEAN QPF OF ONLY ARND 1 INCH FURTHER
SOUTH. HOWEVER WITH MODELS NOTORIOUSLY BAD AT HANDLING CONVECTION
AND RECENT SOAKING RAINS...WE THOUGHT THE THREAT WARRANTED THE
WATCH.

&&

.SHORT TERM /9 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THE SURFACE LOW IS FCST TO TRACK THROUGH SOUTH/CENTRAL PA DURING
THE DAY TOMORROW WITH A RAPID SURGE IN PWATS...CAPE AND LOW LEVEL
SHEAR EXPECTED INTO THE AREA. CONDITIONS HAVE THE POTENTIAL TO
CHANGE RAPIDLY AS WE TRANSITION FROM A QUASI-LINEAR CONVECTIVE
THREAT POSSIBLY INTO A SUPERCELL THREAT IF THE SFC LOW CAN MANAGE
TO TRACK THROUGH CENTRAL PA...AS BULK OF MDL DATA SUGGEST. BEST
COMBINATION OF SHEAR AND INSTABILITY COMES TOGETHER OVR THE LOWER
SUSQ VALLEY ON THURSDAY...WITH SREF/GEFS CAPES NR 1500 J/KG AND
STRONG 0-1KM AND DEEP LYR SHEAR SUPPORTIVE OF SUPERCELLS.

ALTHOUGH ENSEMBLE MEAN QPF APPEARS TO FALL SHORT OF FFG...SOME
OPER RUNS SUGGEST HIGHER LOCALIZED TOTALS AND FLOODING STILL
POSSIBLE. MARFC NUMBERS INDICATE THE AREA CAN HANDLE A WIDESPREAD
1-2 INCHES OVR A 12-24 HOUR PERIOD. HOWEVER...WITH THE POTENTIAL
FOR THE RAIN TO COME IN SHORT INTENSE BURSTS...SIGNIFICANT
PROBLEMS COULD DEVELOP QUICKLY IN TYPICALLY FLOOD PRONE AREAS.

THE SEVERE THREAT WILL AS USUAL BE HANDLED IN THE VERY SHORT TERM
AND ADDRESSED AS IT POSSIBLY DEVELOPS THURSDAY. EXACTLY WHERE THE
LOW TRACKS AND HOW FAR NORTH THE WARM FRONT CAN INVADE WILL
DELINEATE THE THREAT FOR ROTATING STORMS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NOT A LOT OF CHANGE FROM YESTERDAY.

DID EXTEND THE MENTION OF SHOWERS INTO FRIDAY AFT...GIVEN
SECONDARY COLD FRONT DROPPING SE...AND COLD AIR ALOFT.

SATURDAY STILL LOOKS TO BE THE BETTER DAY THIS WEEKEND.

DID BRING SHOWERS AND STORMS INTO THE AREA SUNDAY MORNING
NOW...IN LINE WITH OTHER OFFICES AND NEW GUIDANCE.

STILL A CHC OF SHOWERS AND STORMS ON MONDAY...AS WE ARE IN
THE WARM SECTOR...BUT WEAK WAVES ALOFT MOVING IN.

COLD FRONT MOVES INTO PA ON TUE...STILL A CHC OF SHOWERS
AND STORMS.

WENT WITH A DRY DAY ON WED...WITH COOLER TEMPS.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...

A LINE OF SHOWERS AND THUNDERSTORMS ALONG AN INCOMING BOUNDARY
WILL MOVE THROUGH THE TAF SITES FROM WEST TO EAST OVERNIGHT.
EXPECT TSRA AT AOO BY 07Z...WITH TSRA AT UNV BY 10Z AND
CONTINUING EASTWARD THROUGH 14Z. THIS  POTENT LOW PRESSURE SYSTEM
WILL REDUCE CONDS WITH  THE POTENTIAL FOR LARGE IMPACTS FROM
STRONG THUNDERSTORMS AND WIND SHEAR THROUGH TOMORROW...BEFORE
MOVING EASTWARD BY TOMORROW NIGHT. EXPECT DAYTIME GUSTY WINDS AS
HIGH AS 25KTS FROM THE WEST.

OUTLOOK...
THU AFT-THU NIGHT...LARGE IMPACTS FROM STRONG TSTMS AND WIND
SHEAR LIKELY. OTHERWISE SHOWERS CONTINUE. REDUCTIONS ALL AREAS THU
AFT- EVE...THEN WIDESPREAD REDUCTIONS NW HALF THU NIGHT.

FRI...CHANCE OF SHOWERS...MAINLY EARLY. PRIMARILY VFR CONDITIONS.

SAT...NO SIG WX.

SUN...MAINLY VFR WITH SCATTERED SOWERS AND THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR PAZ004>006-010>012-
017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066.

&&

SYNOPSIS...FITZGERALD/LAMBERT
NEAR TERM...FITZGERALD/LAMBERT
SHORT TERM...FITZGERALD/LA CORTE
LONG TERM...GARTNER
AVIATION...CERU/GARTNER
Hazardous weather outlook, Jun 12, 3:19 PM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT WED JUN 12 2013

PAZ004>006-010>012-037-041-042-132030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
419 PM EDT WED JUN 12 2013

...FLOOD WATCH IN EFFECT FROM 2 AM EDT THURSDAY THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ045-046-049>053-057>059-066-132030-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER-
419 PM EDT WED JUN 12 2013

...FLOOD WATCH IN EFFECT FROM 2 AM EDT THURSDAY THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY...WHICH
COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017>019-024>028-033>036-056-063>065-132030-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-CUMBERLAND-
ADAMS-YORK-
419 PM EDT WED JUN 12 2013

...FLOOD WATCH IN EFFECT FROM 2 AM EDT THURSDAY THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT IN
ASSOCIATION WITH A STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE
MIDWEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY IN
ASSOCIATION WITH A STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE
MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 12:45 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
145 AM EDT THU JUN 13 2013

PAZ026-033>035-130645-
BEDFORD PA-FULTON PA-HUNTINGDON PA-SOMERSET PA-
145 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SOMERSET...NORTHERN
BEDFORD...NORTHERN FULTON AND SOUTHWESTERN HUNTINGDON COUNTIES
THROUGH 245 AM EDT...

AT 142 AM EDT...A STRONG THUNDERSTORM WAS NEAR SCHELLSBURG...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 35 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM
WILL AFFECT NEW PARIS...CESSNA...HOPEWELL...WELLS
TANNERY...WATERFALL AND THREE SPRINGS.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE FLIGHT 93 NATIONAL MEMORIAL.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 124 AND 178...I-70 BETWEEN
MILE MARKERS 147 AND 150...I-99 BETWEEN MILE MARKERS 0 AND 11.

LAT...LON 4002 7890 4015 7887 4031 7792 3995 7799
      3994 7883

FORECASTER: LAMBERT
Special weather statement, Jun 13, 12:52 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 AM EDT THU JUN 13 2013

PAZ024-025-130615-
BLAIR PA-CAMBRIA PA-
152 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CAMBRIA AND WESTERN
BLAIR COUNTIES...

AT 149 AM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH FORK...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
PORTAGE...LILLY AND DUNCANSVILLE.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LAKEMONT PARK AND ISLAND
WATERPARK...PEOPLES NATURAL GAS FIELD...ALLEGHENY PORTAGE RAILROAD
NATIONAL HISTORIC SITE...MT. ALOYSIUS COLLEGE AND PENN STATE ALTOONA.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 21 AND 37.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220.

LAT...LON 4061 7837 4036 7826 4031 7859 4033 7862
      4030 7864 4027 7883 4037 7888

FORECASTER: CERU
Special weather statement, Jun 13, 12:59 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 AM EDT THU JUN 13 2013

PAZ004-130645-
WARREN PA-
159 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN COUNTY...

AT 155 AM EDT...A STRONG THUNDERSTORM WAS NEAR HYDETOWN...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT ENTERPRISE...GRAND
VALLEY AND TIDIOUTE.

THIS WILL IMPACT ROUTE 62.

LAT...LON 4175 7912 4162 7911 4162 7952 4162 7961
      4163 7962 4178 7962

FORECASTER: MARTIN
Special weather statement, Jun 13, 1:18 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 AM EDT THU JUN 13 2013

PAZ024>027-130700-
BLAIR PA-CAMBRIA PA-HUNTINGDON PA-MIFFLIN PA-
218 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMBRIA...CENTRAL
HUNTINGDON...SOUTHERN BLAIR AND SOUTHWESTERN MIFFLIN COUNTIES...

AT 215 AM EDT...A STRONG THUNDERSTORM WAS NEAR SKI GAP...MOVING EAST
AT 40 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
ROARING SPRING...ROYER...RAYSTOWN DAM AND MILL CREEK.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LAKEMONT PARK AND ISLAND
WATERPARK...PEOPLES NATURAL GAS FIELD...ALLEGHENY PORTAGE RAILROAD
NATIONAL HISTORIC SITE...BLUE KNOB SKI RESORT AND JUNIATA COLLEGE.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 18 AND 34.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 220...ROUTE 522...STATE ROAD 453.

LAT...LON 4033 7861 4032 7862 4043 7866 4066 7789
      4032 7778 4029 7841 4030 7843 4029 7844
      4029 7853

FORECASTER: CERU
Special weather statement, Jun 13, 1:28 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
228 AM EDT THU JUN 13 2013

PAZ004-005-010>012-017-018-130730-
CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-WARREN PA-
228 AM EDT THU JUN 13 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELK...NORTH CENTRAL
CENTRE...NORTHERN CLEARFIELD...SOUTHERN WARREN...SOUTHWESTERN
CAMERON...SOUTHWESTERN MCKEAN AND WEST CENTRAL CLINTON COUNTIES...

AT 226 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ENTERPRISE TO FALLS CREEK...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT
TIDIOUTE...PORTLAND MILLS...BRANDY CAMP...RIDGWAY...SHEFFIELD AND
WETMORE.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE TREASURE LAKE AND PENN STATE
DUBOIS.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 109.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...ROUTE 219...STATE ROAD 66...STATE ROAD 120...STATE ROAD 153...
STATE ROAD 255.

LAT...LON 4175 7881 4112 7785 4111 7881 4120 7878
      4121 7872 4126 7874 4137 7897 4134 7910
      4142 7910 4143 7907 4145 7907 4145 7897
      4162 7896 4162 7961 4173 7962

FORECASTER: MARTIN
Special weather statement, Jun 13, 1:42 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 AM EDT THU JUN 13 2013

PAZ017>019-024>028-034-130745-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-JUNIATA
PA-MIFFLIN PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
242 AM EDT THU JUN 13 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...HUNTINGDON...
NORTHEASTERN BEDFORD...NORTHEASTERN CAMBRIA...SOUTHEASTERN
CLEARFIELD...SOUTHWESTERN JUNIATA...SOUTHWESTERN MIFFLIN AND WESTERN
CENTRE COUNTIES THROUGH 345 AM...

AT 238 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
IRVONA TO CANOE CREEK STATE PARK TO BROAD TOP CITY...MOVING NORTHEAST
AT 35 MPH.

WIND GUSTS TO 40 MPH AND DIME TO PENNY SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. A 10 TO 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THESE STORMS WILL AFFECT RAMEY...JEFFRIES...
WALLACETON...ROCK SPRINGS...STATE COLLEGE AND BOALSBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 126 AND 144...I-99 BETWEEN MILE MARKERS 23
AND 75.

LAT...LON 4039 7846 4082 7869 4112 7809 4075 7776
      4040 7754 4038 7753 4035 7760 4028 7769
      4013 7806 4016 7813 4013 7815 4009 7820

FORECASTER: LAMBERT

The radar

The State College radar (KCCX), 72 km away, was scanning. The volume nearest the first event began at 06:59 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Elk

When
June 13, 1:59 AM EST
Where
Elk County, 0.6 mi E of Brandy Camp
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.321, -78.689

Thunderstorm winds estimated near 60 mph knocked down a few trees along US 219 near Brady Camp.

Thunderstorm Wind, Cambria

When
June 13, 4:20 AM EST
Where
Cambria County, 0.7 mi W of Mundays Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
40.452, -78.863

Thunderstorm winds estimated near 60 mph knocked down trees along Fords Corner Road in Jackson Township.

Thunderstorm Wind, Huntingdon

When
June 13, 5:00 AM EST
Where
Huntingdon County, 1.05 mi E of Warriors Mark
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.700, -78.110

Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Warriors Mark.

Thunderstorm Wind, Huntingdon

When
June 13, 5:05 AM EST
Where
Huntingdon County, 0.52 mi N of Barree
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.587, -78.101

Thunderstorm winds estimated near 60 mph knocked down a few trees on Barree Road in Logan Township.

Thunderstorm Wind, Huntingdon

When
June 13, 5:09 AM EST
Where
Huntingdon County, 0.53 mi E of Huntingdon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.500, -78.010

Thunderstorm winds estimated near 60 mph knocked down several trees across the eastern half of Huntingdon county.

Thunderstorm Wind, Centre

When
June 13, 5:15 AM EST
Where
Centre County, 1.08 mi NW of State College
Measured
51 kt (59 mph) measured gust
Reported by
Public
Coordinates
40.791, -77.864

The weather station on the roof of the Walker Building (PSU meteorology) recorded a peak gust of 59 mph at 615am.

Thunderstorm Wind, Centre

When
June 13, 5:20 AM EST
Where
Centre County, 0.87 mi NW of State College
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.790, -77.860

Thunderstorm winds estimated near 60 mph knocked down trees in State College Borough and surrounding Townships.

Thunderstorm Wind, Cumberland

When
June 13, 6:13 AM EST
Where
Cumberland County, 1.73 mi ESE of Walnut Bottom
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.090, -77.370

Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Penn Township.

Thunderstorm Wind, Adams

When
June 13, 6:50 AM EST
Where
Adams County, 0.15 mi ENE of Berlin Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.871, -77.028

Thunderstorm winds estimated near 60 mph knocked down a large tree at the intersection of Routes 30/94 just east of New Oxford.

Thunderstorm Wind, York

When
June 13, 7:10 AM EST
Where
York County, 0.53 mi E of Dallastown
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
39.900, -76.640

Thunderstorm winds estimated near 60 mph knocked down trees in Dallastown.

Thunderstorm Wind, York

When
June 13, 7:25 AM EST
Where
York County, 0.53 mi E of Stewartstown
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
39.750, -76.590

Thunderstorm winds estimated near 60 mph produced damage in Stewartstown.

Thunderstorm Wind, Lancaster

When
June 13, 7:45 AM EST
Where
Lancaster County, 1.06 mi W of Christiana
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.950, -76.020

Thunderstorm winds estimated near 60 mph knocked down several trees and utility wires across southeastern Lancaster County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447415, 447416, 447417, 447418, 447419, 447426, 447420, 447421, 447422, 447423, 447424, 447425.